Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Perimenopause

10/06/2008

Question:

My family doctor said that I was Perimenopause since my peroids are lasting shorter and shorter. He also said that it would be not big deal if I just stoped having peroids. That is ok with me since I can`t have any childern because of my pulmonary hypertension. He also said that this could also be brought on by Prednisone that I am taking. I am 35 years old and hoping this is the start of menopuase. I have been taking Prednisone for 4 years. If I stop taking Prednisone could my peroids come back?

Answer:

Prednisone can cause menstrual irregularities, but it would be important to be sure your loss of menses is not due to premature menopause.  With chronic prednisone use and/or premature menopause, it is important to think about preventing osteoporosis.  Be sure to discuss these issues with your clinician.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati